Hypercalcemia during Long-Term Treatment with 1,25-Dihydroxyvitamin D3 in Hypoparathyroidism

N. H. Bell, S. Epstein, P. H. Stern

Research output: Contribution to journalLetter

5 Scopus citations

Abstract

To the Editor: We previously reported on two patients with pseudohypoparathyroidism who were receiving long-term maintenance treatment with 1,25-dihydroxyvitamin D3 (l,25(OH)2D3), and who had spontaneous hypercalcemia and increases in serum l,25(OH)2D.1 These abnormalities were corrected by stopping the drug, and recurrences were prevented by subsequent reduction of the dosage. We have recently observed a similar sequence of events in a patient with hypoparathyroidism. A 75-year-old woman with hypercalcemia, impaired renal function, and a normal level of serum immunoreactive parathyroid hormone (PTH), had noncaseating granulomas in lymph nodes obtained during mediastinal exploration and excision. No extract is available for articles shorter than 400 words.

Original languageEnglish (US)
Pages (from-to)1183-1184
Number of pages2
JournalNew England Journal of Medicine
Volume301
Issue number21
DOIs
StatePublished - Nov 22 1979

ASJC Scopus subject areas

  • Medicine(all)

Fingerprint Dive into the research topics of 'Hypercalcemia during Long-Term Treatment with 1,25-Dihydroxyvitamin D<sub>3</sub> in Hypoparathyroidism'. Together they form a unique fingerprint.

  • Cite this